MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT 8,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT 8,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 0225-6080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Customer reported to sales rep that: "breakage of a reamer during procedure" procedure ended by changing reamer." email from customer from 26-06-2020 : update ¿indeed i can confirm we have a reamer bixcut stryker diam 8 ref k0008f1 that broke during the surgery on (b)(6) 2020.".
 
Event or Problem Description
Customer reported to sales rep that: "breakage of a reamer during procedure" procedure ended by changing reamer".Email from customer from (b)(6) 2020 : update ¿indeed i can confirm we have a reamer bixcut stryker diam 8 ref k0008f1 that broke during the surgery on (b)(6) 2020.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure, although the reamer had been refurbished externally by a third party.The returned im reamer (lot# k0c08f1), although was found to be broken, had been refurbished as indicated by a third party engraving on the adapter.Thus, further inspection is deemed dispensable.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation it was found that although there was failure confirmation but there was already a refurbishment done to the reamer as indicated by the engraving on the adapter.This marking is not made by stryker at any point of time.Instruments which are refurbished by third parties/external sources and then returned to the customers are not regarded to have been put on the market by stryker.After any sort of rework done externally, they become products of a third party.There are no warranty claims against stryker for third-party products.If any additional information is provided, the investigation will be reassessed.

Brand Name
IM REAMER, AO FITTING BIXCUT 8,0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10278884
Report Number0009610622-2020-00321
Device Sequence Number1045323
Product Code LXH
UDI-Device Identifier04546540145338
UDI-Public04546540145338
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0225-6080
Device Catalogue Number02256080
Device Lot NumberK0C08F1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1